Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Hunger pangs, back ache, prilosec. GERD or peptic ulcer?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Hunger pangs, back ache
A couple times in the last few weeks I've had hunger pangs, progressing into ache under my right ribs and progressing to a pain in my back below right shoulder blade. My doctor suggested I take prilosec,and this has helped a little, but I still often feel a hunger pang like sensation or mild ache under my right ribs.

This was especially bad one day when I skipped breakfast and ate a late lunch. Doesn't seem to happen after I eat, so I don't think it is gall bladder, but I don't know for sure.

I'm not really noticing what I would call heartburn or a feeling of bringing up stomach acid. Could this still be GERD? Am I developing a peptic ulcer maybe?
Posted Wed, 23 May 2012 in GERD
Answered by Dr. Poorna Chandra K.S 7 hours later
Hi and thanks for the query
Hunger prangs with pain in the right upper quadrant especially with delayed meals is classical of acid peptic disease - ulcer or gastritis. Not all poeple have heartburn or epigastric pain
However pain below the shoulder blade is rare in acid peptic disease but is calassical of gallstone disease. However symptons of gallstone disease is classically .
Hence as there are features suggestive of both I would suggest you to get an endoscopy and ultrasound abdomen to clarify the issue
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor